How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 16051
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
3157612
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

Last week I started feeling sick. I had muscle aches, nausea

This answer was rated:

Last week I started feeling sick. I had muscle aches, nausea and general malaise. This lasted about 48 hours and I went to the doctor. The doctor pulled some blood work and did an abdomen sonogram along with a chest xray. About a week prior to this I started a new cholesterol medication (Livalo) and a new anxiety medication (Zoloft). After speaking with my doctor, I discontinued both medications for a short time to see if sx's improved. The very next day I felt much better, nausea and malaise gone, still some slight muscle aches, but much better. My blood work came back and all was normal except sodium low 132, chloride low 91, calcium high 10.6. Doc said all not clinically significant and let's retest in two weeks (also I had this test pulled three weeks prior to this, two months prior and eight months prior, all times all normal results). The chest xray not remarkable, the sonogram slightly mild liver both GP and GI say not clinically significant liver panel normal. My question is what can cause those abnormal results. It's important note the week I was sick I wasnt eating much of anything a bowl of soup here and some toast over three plus days. I also take hydrochlorothiazide and lisinopril for mild hypertension. I suspect the fact that I was taking in very low sodium, drinking a lot of water from being sick and taking the diuertic led to the low sodium levels? Also suspect the liver may have always been there or perhaps from the statin (especially since the muscle cramps)? Going back to doctor in two weeks to retest, but want to know if there is any significant reason to worry especially since I will be going away this week in a very dry climate and dont want to deydrate or over hydrate!

Hello,

Answers provided are for informational use only and do not confer patient-provider relationship. My name is XXXXX XXXXX I will help you.

 

It's quite possible you just had a bout with a summer virus that caused the symptoms and the medications had nothing to do with it at all. The results you had (low sodium, chloride, etc.) can be from electrolyte imbalance due to your intake. Muscle cramps can also come from electrolyte imbalance. Since the liver function tests were normal, it probably isn't the statin that was causing the problems.

 

The results of the scheduled blood work in two weeks will show if there is anything to be concerned about. Since the results you already had were clinically insignificant, you can assume you have nothing to worry about and enjoy your next week.

 

If you are going to a dry climate. don't wait until you are thirsty to drink. When in a hot, dry climate and exercising, you need at the very least 8 ounces of replacement fluid per hour. That fluid can be water if you are just out for an hour or two. Beyond that length of time, a fluid with electrolytes is better (Gatorade, etc.).

 

Have fun and try not to worry,

 

All the best,


Schuyler

ξ

A. Schuyler, NP and 2 other Health Specialists are ready to help you